I have been tried on Celexa, Lexapro, Prozac, and now they gave me a prescription for Zoloft. I have read some posts, which are encouraging, but if you had any idae the degree of anxiety when I take these things.... I feel like someone has held my throttle wide open, and I can't come back down. It makes me sick to think of trying another drug. I suffer agoraphobia and emetephobia, and my doctors are grasping at straws. I just want to be normal again. :( What can I take that won't make me hyper and sick?
I also take half of the smallest dose of Xanax in the morning, Vit b complex, and I do CBT.
I am so sensitive to all meds. Even Motrin, I only need half the recommended dose.
I wish I could name a specific medication that would not cause you to react the way you do, but I can't. Firstly because I don't have a clue if one even exists and secondly, we can't recommend you take ANYTHING. We can only offer you our collective experiences with various meds. You may have a hypersensitivity to the ingrediants in the SSRI's, but one would think this idea has crossed your doctors mind by now, as has the sensitivity to ALL meds. I'm sure they have adjusted the doses down to see if that helps, which it apparently doesen't.
I'm sure other posters will respond with suggestions about what worked for them if they experienced similar reactions. You can discuss these with your doctor.
Bottom line, I believe this is something you need to work on with your doctor(s) even tho you say they are "grasping at straws."
Since you are in therapy, I would suggest making this issue a prime target of your discussions. The agoraphobia I can't see making this particular issue worse, but the emetephobia certainly could be playing a bigger role than you think. But that is just my totally uneducated guess.
Stick with it, I'm sure an answer will be found.
Maybe you just suffer from anxiety and these tablets are lifting you up even higher. Anxiety has us already up there. The meds we take for it are to bring us down a notch or two. Some anti-depressants are to lift you up. Why would we want to be lifted up if we are already up there? Just guess work. No doctor.
Some people get stimulated by certain antidepressants. You can try the tricyclics or tetracyclics, but who knows how you'll react? What you might try is going on klonopin twice a day, you can stay on it longer than Xanax, and see if that calms you enough until the CBT hopefully works for you. You might also want to investigate natural remedies. They're not as strong as meds, but might do the trick for you, and they have far fewer side effects. But you have to use them in combination that suits you. Pick up a book called Natural Highs by Hyla Cass, a psychiatrist at UCLA who uses natural remedies in her practice. It will give you an idea of what's out there and how to use them. Good luck.
Paxiled and Mr.Green, I agree 100%. I grabbed some Sam-e hoping that's be the natural trick, however the side effects are the same! Can you believe that? I haven't dared try them! I know it's because I am not depressed at all, and don't need the lift, you're right. The last time I took these, I was depressed. Also- I could burn off the energy at work, but now I stand all day- and that's all. But Lexapro seems to be like pure caffiene. Calcium and Magnesium seem to be the best combo for me thus far. Thanks for all the support.
See, SAMe is a pure antidepressant, not an antianxiety remedy. Natural remedies are just like medication, in that what works for one won't necessarily work the same for another. Antianxiety remedies would be more like 5htp and taurine (don't take taurine if you're on a benzo, they both work on GABA, I'm just sayin'.) It's not so easy as just picking something off a shelf. Good luck.
They put me on anidepressants for anxiety and I bounced back fast and couldn't sleep for 2 days bc i was wound so tight. They took me off and referred me to another doctor, turns out I have ADHD along with panic attacks. So if you only have anxiety ask for buspar or just take your xanex. The anitdepressants are just going to make your anxiety worse. I hate when doctors give antidepressant for anxiety.. You know..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.